×

Short-wave asymptotic solutions of the wave equation with localized perturbations of the velocity. (English) Zbl 1441.35150

Summary: To describe the propagation of waves in media containing localized rapidly changing inhomogeneities (e.g., narrow underwater ridges or pycnoclines in the ocean, layers with sharply changing optical or acoustic density, etc.), it is natural to use the wave equation with a small parameter characterizing the ratio of the scales of the localized inhomogeneity and of the general change of velocity (e.g., of the thickness of a pycnocline to the external typical scale of changes in ocean density). We describe the propagation of wave packets whose characteristic wavelength is comparable with the scale of inhomogeneity.

MSC:

35L15 Initial value problems for second-order hyperbolic equations
35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Maslov, V. P.; Fedoriuk, M. V., Semi-Classical Approximation in Quantum Mechanics (1981)
[2] Dobrokhotov, S. Yu, Application of Maslov’s Theory to Two Problems for Equations with an Operator-Valued Symbol: Electron-Phonon Interaction and the Schrödinger Equation with Rapidly Oscillating Potential, Uspekhi Mat. Nauk, 39, 4, 125 (1984)
[3] Buslaev, V. S., Adiabatic Perturbation of a Periodic Potential, Teoret. Mat. Fiz., 58, 2, 233-243 (1984) · Zbl 0534.34064
[4] Dobrokhotov, S. Yu; Shafarevich, A. I., Semiclassical asymptotic Behavior of the Scattering of Wave Packets by the Rapidly Changing Potential Given by the Equation −2|∇Φ|^2/ch^2(Φ/h)|, Dokl. Akad. Nauk SSSR, 295, 6, 1347-1351 (1987) · Zbl 0696.35125
[5] Shafarevich, A. I., Quasiclassical Scattering of Wave Packets on a Narrow Band in which the Potential Rapidly Changes, Mat. Zametki, 45, 1, 106-114 (1989) · Zbl 0689.35080
[6] Maslov, V. P.; Omel’yanov, G. A., Asymptotic Soliton-Form Solutions of Equations with Small Dispersion, Russian Math. Surveys, 36, 3, 73-149 (1981) · Zbl 0494.35080
[7] Calogero, F.; Degasperis, A., Spectral Transform and Solitons (1982)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.